Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 30, 2006, 8:51 AM CST for Saunders County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 8:51 AM CST (14:51 UTC)
- Expired
- Mar 30, 2006, 9:15 AM CST
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saunders County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:45 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 2:45 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST THU MAR 30 2006 .DISCUSSION... SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING. SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE THROUGH THE EXTENDED PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Mar 30, 4:20 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301800- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 420 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING ACROSS THE AREA. A FEW SEVERE STORMS ARE POSSIBLE THIS MORNING OVER PARTS OF EASTERN NEBRASKA...MAINLY WEST OF A BEATRICE TO LINCOLN TO WISNER LINE. LARGE HAIL WILL BE THE PRIMARY HAZARD WITH THESE STORMS. MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD PRODUCE HAIL AND DAMAGING WINDS ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE APPEARS TO BE SUFFICIENT INSTABILITY AND VERY STRONG SHEAR TO SUPPORT ISOLATED TORNADOES OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ALSO. THE SEVERE WEATHER WOULD BE THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. A CONFERENCE CALL IS ANTICIPATED LATER TODAY. FOBERT
In the hours before
Local storm report, Mar 30, 8:33 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 2 N MALCOLM 40.94N 96.87W
03/30/2006 E0.88 INCH LANCASTER NE AMATEUR RADIO
&&
BGSpecial weather statement, Mar 30, 8:36 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 836 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301530- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 836 AM CST THU MAR 30 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... THUNDERSTORMS MOVING THROUGH SOUTHEAST AND EAST CENTRAL NEBRASKA... AS WELL AS SOUTHWEST IOWA... ARE MOSTLY ELEVATED AND PRODUCING HEAVY RAIN. SOME REPORTS OF 1/4 INCH HAIL HAVE BEEN RECEIVED UP THROUGH 825 AM. 50-55 DBZ CORE HEIGHTS HAVE BEEN REACHING 24000 FEET WITH STORM TOP DIVERGENCE OF 65-75 KNOTS... HOWEVER STORMS IN SEWARD AND LANCASTER COUNTIES RECENTLY SHOWED CORE HEIGHTS OF 30000 FEET... THUS TRENDING HIGHER...AND HAVE RECEIVED ONE REPORT OF NICKEL HAIL WITH THOSE HIGHER CORE HEIGHTS. WILL CONTINUE TO MONITOR THESE STORMS FOR STRENGTHENING UPDRAFTS. 12Z OAX SOUNDING SHOWED MODEST INVERSION BASED AROUND 850 MB. THIS INVERSION WILL PROHIBIT SURFACE BASED PARCELS FOR A FEW HOURS... HOWEVER LARGE SCALE ASCENT AND COOLING ALOFT SHOULD SLOWLY REDUCE THE CAPPING INVERSION TO ALLOW MORE SURFACE BASED PARCELS THIS AFTERNOON. MORE REPRESENTATIVE SOUNDING MAY BE FROM THE DDC AIRMASS WHICH WILL ADVECT EAST BY 18Z. SEE NEW TORNADO WATCH NUMBER 109 FOR ADDITIONAL DETAILS. NIETFELD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:18 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 27 min |
| Mar 30, 6:56 AM CST | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 34 min |
| Mar 30, 7:01 AM CST | Severe Thunderstorm Warning | OAX | Douglas | 28 min |
| Mar 30, 8:16 AM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 10:29 AM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 10:45 AM CST | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 30, 11:12 AM CST | Severe Thunderstorm Warning | OAX | Antelope, Madison | 33 min |
| Mar 30, 11:23 AM CST | Severe Thunderstorm Warning | OAX | Pierce | 52 min |
| Mar 30, 11:36 AM CST | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| Mar 30, 11:40 AM CST | Severe Thunderstorm Warning | OAX | Wayne | 37 min |
| Mar 30, 11:46 AM CST | Severe Thunderstorm Warning | OAX | Madison | 33 min |
| Mar 30, 11:54 AM CST | Severe Thunderstorm Warning | OAX | Boone | 51 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 26 min |
| Mar 30, 12:12 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Mar 30, 12:14 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 46 min |
| Mar 30, 12:23 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 37 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Mar 30, 12:29 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 31 min |
| Mar 30, 12:36 PM CST | Severe Thunderstorm Warning | OAX | Dodge | 39 min |
| Mar 30, 12:44 PM CST | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Mar 30, 12:58 PM CST | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Mar 30, 1:00 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:06 PM CST | Severe Thunderstorm Warning | OAX | Pierce | 39 min |
| Mar 30, 1:18 PM CST | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 29 min |
| Mar 30, 1:22 PM CST | Severe Thunderstorm Warning | OAX | Madison | 23 min |
| Mar 30, 1:30 PM CST | Severe Thunderstorm Warning | OAX | Boone | 45 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | OAX | Saunders | 44 min |
| Mar 30, 1:34 PM CST | Severe Thunderstorm Warning | OAX | Platte | 41 min |
| Mar 30, 1:43 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Mar 30, 1:43 PM CST | Tornado Warning | OAX | Pierce | 47 min |
| Mar 30, 1:45 PM CST | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Mar 30, 1:47 PM CST | Tornado Warning | OAX | Platte | 43 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 25 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Madison | 38 min |
| Mar 30, 1:52 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Washington | 23 min |
| Mar 30, 2:03 PM CST | Tornado Warning | OAX | Platte | 42 min |
| Mar 30, 2:11 PM CST | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 34 min |
| Mar 30, 2:14 PM CST | Tornado Warning | OAX | Pierce | 31 min |
| Mar 30, 2:22 PM CST | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 17 min |
| Mar 30, 2:31 PM CST | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 29 min |
| Mar 30, 2:32 PM CST | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 58 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | OAX | Butler | 42 min |
| Mar 30, 2:38 PM CST | Severe Thunderstorm Warning | OAX | Colfax | 41 min |
| Mar 30, 2:40 PM CST | Severe Thunderstorm Warning | OAX | Stanton | 27 min |
| Mar 30, 2:44 PM CST | Severe Thunderstorm Warning | OAX | Gage | 31 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | OAX | Cuming | 51 min |
| Mar 30, 2:56 PM CST | Severe Thunderstorm Warning | OAX | Johnson | 34 min |
| Mar 30, 3:08 PM CST | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| Mar 30, 3:11 PM CST | Tornado Warning | OAX | Thurston | 34 min |
| Mar 30, 3:15 PM CST | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 33 min |
| Mar 30, 3:18 PM CST | Severe Thunderstorm Warning | OAX | Pawnee | 27 min |
| Mar 30, 3:19 PM CST | Severe Thunderstorm Warning | OAX | Cass, Otoe | 41 min |
| Mar 30, 3:22 PM CST | Severe Thunderstorm Warning | OAX | Burt | 38 min |
| Mar 30, 3:27 PM CST | Severe Thunderstorm Warning | OAX | Washington | 33 min |
| Mar 30, 3:30 PM CST | Tornado Warning | OAX | Douglas, Saunders | 30 min |
| Mar 30, 3:46 PM CST | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Mar 30, 3:52 PM CST | Tornado Warning | OAX | Douglas, Sarpy | 23 min |
| Mar 30, 3:59 PM CST | Severe Thunderstorm Warning | OAX | Washington | 16 min |
| Mar 30, 3:01 PM CST | Severe Thunderstorm Warning | OAX | Harrison | 18 min |
| Mar 30, 3:45 PM CST | Severe Thunderstorm Warning | OAX | Harrison, Monona | 60 min |
| Mar 30, 4:02 PM CST | Severe Thunderstorm Warning | OAX | Fremont, Mills | 37 min |
| Mar 30, 4:05 PM CST | Tornado Warning | OAX | Pottawattamie | 25 min |
| Mar 30, 4:08 PM CST | Tornado Warning | OAX | Harrison | 37 min |
| Mar 30, 4:23 PM CST | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| Mar 30, 4:26 PM CST | Severe Thunderstorm Warning | OAX | Montgomery, Page | 49 min |
| Mar 30, 4:26 PM CST | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
| Mar 30, 4:34 PM CST | Tornado Warning | OAX | Shelby | 20 min |
| Mar 30, 4:53 PM CST | Tornado Warning | OAX | Montgomery | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.